MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GENERAL MIS SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 25 march 2019: general mis sphere instrument set 11.01002, lot 1810926: (b)(4) items manufactured and released on 22-jan-2019.Expiration date: 2024-01-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Regarding the semifinished ref 77.11.0063 femoral impactor/ extractor (b)(4), no other similar event has been registered up today.Preliminary investigation performed by r&d project manager: the breakage of a piece of the femoral impactor extractor it is not compatible with the only attaching to the femoral component; the piece may have been damaged before (e.G.During trial femur positioning/impaction that could have generated a fracture on that area).Another factor that could have caused the breakage could be excessive tightening force applied during femoral implant fixation.
 
Event or Problem Description
During the primary tka and while attaching the femoral component to the femoral extractor to aide in cementing, a piece of the femoral extractor broke off.No fragments fell into the patient and the surgeon attached the femoral component to the femoral impactor in order to cement the implant.There was no delay in the case and the surgery was completed successfully.

Brand Name
GENERAL MIS SPHERE INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8455412
Report Number3005180920-2019-00189
Device Sequence Number11467744
Product Code LXH
UDI-Device Identifier07630030882890
UDI-Public07630030882890
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2024
Device Catalogue Number11.01002
Device Lot Number1810926
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;